Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 29, 2002, 8:25 AM CST for Jackson County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2002, 8:25 AM CST (14:25 UTC)
- Expired
- Oct 29, 2002, 8:45 AM CST
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
356 WUUS54 KLIX 291425 SVRNEW MSC059-291445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 824 AM CST TUE OCT 29 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 845 AM CST * AT 823 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WADE...OR ABOUT 9 MILES NORTH OF ESCATAWPA...MOVING EAST AT 35 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3070 8867 3052 8867 3051 8823 3072 8823
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 7:00 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 29, 7:00 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 700 AM CST TUE OCT 29 2002 UPDATED TO EXPIRE TORNADO WATCH SPEED AND DIRECTIONAL SHEAR COUPLING THIS MORNING WITH A POTENT SHORT WAVE MOVING THROUGH THE RR QUAD 90KT SUBTROPICAL JET. CANT GET EVERYTHING LINING UP MUCH BETTER THAN THAT. 88D REFLECTING THE OUTCOME OF SUCH DYNAMICS THIS MORNING. NOT MUCH ROOM FOR DISSIPATION AS THIS INTENSE AREA OF TS MOVES OVER THE CWA. AS THE SHORT WAVE IS LIFTED NE THIS MORNING THE AREA OF TS WILL ALSO LIFT INTO SOUTHERN MISS. THE WIND SHIFT BOUNDARY TRAILING WILL MOVE VERY SLOWLY EAST INTO THE AREA. THIS LINE ALSO HAS SOME TORRENTIAL RAINFALL ASSOCIATED WITH IT WHICH IS THE REASON FOR THE FLOOD WATCH. THE LINE SHOULD BEGIN TO DISSIPATE LATER THIS MORNING AS THE MAIN SUPPORT MOVES NE AND LINEAR SHEAR BEGINS TO STRETCH THE BOUNDARY. SINCE THE FLOW IS ALMOST PARALLEL JUST ABOVE THE BL TO THE UPP LEVELS THE BOUNDARY WILL NOT HAVE ENOUGH PUSH TO GET INTO THE SE LA COASTAL WATERS AND SHOULD STALL INLAND. ONLY MINOR CHANGES WILL BE MADE TO THE CURRENT FORECAST PACKAGE. NUMBERS LOOK GOOD. ***PRELIM NUMBERS*** MCB 78/59/77/54 8400 BTR 79/60/79/55 8400 MSY 80/66/79/63 8530 GPT 78/65/79/58 7630 .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>058- MS...FLOOD WATCH MSZ068>071-077- 17
Hazardous weather outlook, Oct 29, 7:00 AM CST, 1 hour 25 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291700- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CST TUE OCT 29 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE... .FLOODING... THE SLOW MOVEMENT OF A TROUGH OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WILL BE A FOCUS FOR MODERATE TO HEAVY RAINFALL TRAINING OVER THE SAME AREAS TODAY. SINCE THE GROUND IS SATURATED IN MANY OF THESE AREAS FLOODING WILL BE A POSSIBILITY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES POSSIBLE. SEVERAL AREA RIVERS ARE IN FLOOD OR FORECAST TO BE IN FLOOD OVER THE NEXT FEW DAYS. REFER TO THE LATEST FLOOD OUTLOOK...STATEMENTS...AND WARNINGS FOR INFORMATION ON THESE RIVERS. RAINFALL FROM TODAY WILL ONLY AGGREVATE FLOODING ALONG MANY AREA RIVERS OVER THE NEXT FEW DAYS. .THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST THROUGH TONIGHT DUE TO A VERY STRONG DISTURBANCE MOVING THROUGH THE AREA TODAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS OF 60 MPH OR GREATER...HEAVY RAINFALL AND CONTINUOUS LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL BE NEEDED TODAY TO REPORT ANY DAMAGE AND/OR FLOODING. .DAYS TWO THROUGH SEVEN... THE POTENTIAL FOR THUNDERSTORMS WILL EXIST THROUGH WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO COME TO AN END BY MIDDAY ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY WITH GUSTY NORTH WINDS OVER INLAND AREAS. STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS STARTING WITH THE FRONTAL PASSAGE SATURDAY.
In the hours before
Special weather statement, Oct 29, 7:00 AM CST, 1 hour 25 minutes before
LAZ038>040-049-050-056>070-MSZ071-077-080>082-291350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CST TUE OCT 29 2002 THE TORNADO WATCH THAT WAS IN EFFECT FOR SECTIONS OF SOUTHWEST SOUTH CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST MISSISSIPPI EXPIRED AT 700 AM CST.
Special weather statement, Oct 29, 7:30 AM CST, 55 minutes before
LAZ034>040-046>050-MSZ068>071-291400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 730 AM CST TUE OCT 29 2002 THE TORNADO WATCH THAT WAS IN EFFECT FOR SECTIONS OF EXTREME SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA AND SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN EXPIRED AT 7 AM CST THIS MORNING. ALTHOUGH SCATTERED SHOWERS CONTINUES...THE THREAT OF SEVERE WEATHER HAS ENDED.
Special weather statement, Oct 29, 7:33 AM CST, 52 minutes before
LAZ038>040-049-050-056>070-MSZ071-077-080>082-291350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CST TUE OCT 29 2002 THE TORNADO WATCH THAT WAS IN EFFECT FOR SECTIONS OF SOUTHWEST SOUTH CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST MISSISSIPPI EXPIRED AT 700 AM CST.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 6:26 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| Oct 29, 7:06 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 39 min |
| Oct 29, 7:44 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.